Sep 4, 2007
I have just started on my medication about 3 weeks ago. Doc prescribed Combivir and Sustiva along with Bactrim as my CD4 level is very low at 10.
a) Roughly how long will the dizziness and reduced depth perception go off?
b) Also are my meds causing me to have mood swings?
c) Also since I am in the AIDS stage, what is my life expectancy, being that I am 29 now.
Thanks and God Bless
Response from Dr. Conway
The meds are definitely causing the mood swings. This is a common side effect of Sustiva, occurring in about half the people who take it. This side effect will most often go away in the first 6-8 weeks of treatment. If it doesn't or if it gets worse, talk to your doc about taking other medications. The dizziness may be the Sustiva or perhaps the zidovudine part of the Combivir. I would get your hemoglobin checked to make sure you are not anemic from the zidovudine. Otherwise, see how things go over 6-8 weeks to see if you need to switch meds (perhaps switch the zidovudine to something that can be taken once a day?). As for your life expectancy, if you respond to treatment with an undetectable viral load and your CD4 count starts to go up, it may be that you will live 30 more years, perhaps even more, based on current statistics. And the outlook is getting better and better all the time...
Hey Doc Please Answer
- Diarrhea After Licking Genital Worried I Have HIV
- Itchy Balls After Touching Anus Sign Of HIV AIDS
- White Bumps On Penis After Masturbation Worried I Have HIV
- Can You Get Hep C From Kissing A Hep C Infected Person?
- 9 Month Negative HIV Test
- Can Hiv Be Transmitted By Oral With Only Precum?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.